Patient Responsibility

“An article on brain shocks from about.com linked to a statement at socialaudit.org.uk on venlafaxine withdrawal. It seems that when coming off of venlafaxine, it is best to use fluoxetine (Prozac) in conjunction with it. Somehow, Prozac’s effects can minimize or negate the side effects of Effexor allowing for an uneventful withdrawal. I’m seeing my psychiatrist later today and I might bring up the idea with him. He might think one of two things: a) I’m crazy (pun not intended) or b) I don’t know what I’m talking about. My guess is he’ll choose the latter of the two.

Unlike most patients, I know more about meds than ‘the average bear.’”

UPDATE: I asked my doctor about going on fluoxetine to offset the effect of venlafaxine withdrawal. He looked up, somewhat shocked, and said, “Yeah.” So then I pushed and said, “Well, I’d like 10 mg then.” lol. He wrote out a prescription for 10 mg of Prozac in addition to bumping me up from 150 mg to 200 mg of Lamictal. I took the fluoxetine (Prozac is now a generic drug) last night and it has offset the intensity of the brain shocks. I experience them but they are much more mild compared to yesterday when they were moderate to severe. Yesterday, I was barely able to drive; today, I drove nearly an hour to work on a somewhat urban road with good reflexes and almost normal cognitive functioning. I can only hope that the Prozac continues to aid my withdrawal issues. And I was happy to wake up this morning without wondering why I dreamt that I was in a department store with parrots singing Gwen Stefani’s “Wind It Up” and swinging like moneys instead of flying.

You get the idea: Effexor causes some strange dreams.

Read the rest of this entry »

Advertisements